Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS El Paso, TX

July 6, 2006El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 6, 2006, 5:02 PM MDT for El Paso County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 5:02 PM MDT (23:02 UTC)
Expired
Jul 6, 2006, 7:00 PM MDT
In force
118 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 29 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 062309
FFWEPZ
TXC141-070100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
502 PM MDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...INCLUDING 
DOWN TOWN EL PASO.

* UNTIL 700 PM MDT

* AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER EAST CENTRAL EL PASO.

.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS
AND LOW LYING AREAS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3177 10649 3161 10629 3191 10628 3190 10648

$$

BIRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:21 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 6, 3:21 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 PM MDT THU JUL 6 2006

.SYNOPSIS...
ABUNDANT MOISTURE CONTINUED TO LAY ACROSS THE REGION TODAY AND
WILL CONTINUE TO LEAD TO THUNDERSTORMS WITH HEAVY RAIN...BOTH THIS
EVENING AND ON FRIDAY. WE WILL BEGIN TO SEE A SLOW DRYING TREND
FOR THE WEEKEND INTO NEXT WEEK. BUT THE CHANCE FOR RAIN WILL
CONTINUE THROUGH THE MIDDLE PART OF NEXT WEEK. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH THE WEEKEND WITH TEMPERATURES CREEPING
BACK TOWARD NORMAL DURING NEXT WEEK.

&&

.DISCUSSION...
THE MOISTURE CONTINUES TO MOVE INTO THE REGION. AN UPPER HIGH TO
OUR EAST AND AN UPPER LOW TO OUR SOUTWEST CONTINUE TO PULL
MOISTURE INTO THE SOUTHWEST. IN ADDITION A WEAK STATIONARY FRONT
JUST EAST OF EL PASO MAY BE ENHANCING THIS AFTERNOONS CONVECTION
EAST OF THE RIO GRANDE. WEST OF THE RIO GRANDE HAS BEEN CLOUD MOST
OF THE DAY SO IT WILL TAKE SOME QUICK CLEARING FOR THEM TO GET
MUCH OF ANYTHING THIS EVENING. THE FORECAST FOR TOMORROW IS FOR
ESSENTIALLY THE SAME...WITH A LITTLE MORE EMPHASIS OUT WEST. THE
MODELS ARE SHOWING THAT THE UPPER HIGH WILL DRIFT A LITTLE WEST
AND THAT WILL HELP PUSH THE MOISTURE PLUME A LITTLE WEST AS WELL.
SO IVE BUMPED THE POPS OUT WEST UP A NOTCH FOR SUNDAY. THE MODELS
DISAGREE A LITTLE ON WHERE THE UPPER HIGH WILL MIANDER DURING THE
COMING WEEK. A LITTLE WEST AND WE WILL SEE OUR POPS DROP A LITTLE
EAST AND WE WILL SEE OUR POPS INCREASE. FOR NOW ILL TAKE THE
MIDDLE OF THE ROAD AND SLOWLY TREND THE POPS DOWN INTO THE
ISOLATED CATEGORY AS WE MOVE THROUGH THE WEEK. TEMPERATURES WILL
BE A LITTLE BELOW NORMAL WITH THE CLOUDS AND RAINFALL...BUT AS WE
MOVE THROUGH THE COMING WEEK WE WILL SEE OUR HIGHS SLOWLY TREND
TOWARD SEASONAL NORMALS.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO
IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  90  70  92  70 /  50  40  40  30  30
SIERRA BLANCA TX        63  86  64  91  63 /  40  30  40  30  30
LAS CRUCES              66  89  67  92  67 /  50  40  40  30  30
ALAMOGORDO              64  89  66  92  65 /  50  40  40  30  30
CLOUDCROFT              45  65  47  67  46 /  50  50  50  40  40
TRUTH OR CONSEQUENCES   65  88  67  91  66 /  50  40  40  40  40
SILVER CITY             59  80  60  82  61 /  50  40  40  40  40
DEMING                  65  89  67  91  66 /  50  40  40  40  40
LORDSBURG               65  90  67  90  66 /  50  40  40  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

15

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:29 PM MDTFlash Flood WarningEPZHudspeth91 min
Jul 6, 2:11 PM MDTFlash Flood WarningEPZEl Paso94 min
Jul 6, 3:15 PM MDTFlash Flood WarningEPZEl Paso3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.